Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 16, 2005, 5:10 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 5:10 PM MDT (23:10 UTC)
- Expired
- Aug 16, 2005, 6:45 PM MDT
- In force
- 95 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Colfax County, NM, Mora County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 162311 FFWABQ NMC007-033-170045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 PM MDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO NORTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 645 PM MDT * AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF SLOW MOVING THUNDERSTORMS 12 MILES SOUTH OF SPRINGER ALONG INTERSTATE 25 NEAR THE COLFAX MORA COUNTY LINE. THE STORMS PRODUCING THE VERY HEAVY RAIN WERE DRIFTING TOWARD THE SOUTHEAST. SINCE 430 PM...RADAR HAS ESTIMATED NEARLY 2 INCHES OF RAIN HAS FALLEN JUST SOUTH OF SPRINGER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS... AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS. LAT...LON 3613 10481 3612 10448 3637 10438 3639 10468 $$ KJ
2 follow-up statements
000 WGUS75 KABQ 162332 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 PM MDT TUE AUG 16 2005 NMC007-033-170045- COLFAX-MORA- 531 PM MDT TUE AUG 16 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MORA AND SOUTH CENTRAL COLFAX COUNTIES UNTIL 645 PM MDT... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE CLUSTER OF THUNDERSTORMS PRODUCING TORRENTIAL RAIN. THIS STORMS WERE CENTERED 10 MILES SOUTH SOUTHEAST OF SPRINGER AND SLOWLY MOVING TOWARD THE EAST SOUTHEAST AT 10 MPH OR LESS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS. WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. LAT...LON 3613 10481 3612 10448 3637 10438 3639 10468 $$ KJ
000 WGUS75 KABQ 170034 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 635 PM MDT TUE AUG 16 2005 NMC007-033-170045- COLFAX-MORA- 635 PM MDT TUE AUG 16 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MORA AND EXTREME SOUTH CENTRAL COLFAX COUNTIES UNTIL 645 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED OVER EAST CENTRAL MORA COUNTY...OR ABOUT 10 MILES EAST OF WAGON MOUND....MOVING SOUTHEAST AT 15 MPH. IN ADDITION TO THE HEAVY RAIN...HAIL UP TO DIME SIZE CAN BE EXPECTED. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3589 10460 3590 10440 3629 10442 3629 10463 $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:08 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 16, 3:08 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT TUE AUG 16 2005 .DISCUSSION...TSRA PRODUCTION SO FAR A LITTLE LESS THAN EXPECTED...ESPECIALLY N AND W...SO DRY AIR ALOFT HAS TAKEN MORE OF A TOLL ON THE MOISTURE LADEN UPWARD BOUND AIR PARCELS THAN ANTICIPATED. SEEMS CURIOUS GIVEN THE LOWER...MIDDLE AND UPPER LEVEL FEATURES THAT WERE ENTERING/APPROACHING NM. ASSOCIATED LIFT AND GOOD AND RELATIVELY DEEP LOW LEVEL MOISTURE HAS OBVIOUSLY NOT BEEN ENOUGH TO OVERCOME THE PRESUMED DRY AIR ENTRAINMENT OF THE UPDRAFTS. THE ONE FEATURE THAT HAS TO SOME DEGREE LIVED UP TO POTENTIAL IS THE EASTBOUND OUTFLOW NOW ENTERING MID RIO GRANDE VALLEY. SOME ACTIVITY ON IT AND SO PARTS OF KABQ METRO AREA TO GET SOME RAIN...BUT BEFORE THIS LATEST FORECAST PACKAGE ACTUALLY TAKES EFFECT SO 1ST PERIOD POPS NOT REFLECTING THIS. FARTHER OUT IN TIME...COMPUTER MODELS STILL ADVERTISING THE DRIER PERIOD MIDWEEK THEN MOISTENING THEREAFTER. SO HAVE BEEFED UP OR EXTENDED FARTHER TO N AND E THE POPS ASSOCIATED WITH THIS SURGE. ALSO IT APPEARS TO BEGIN A LITTLE SOONER...THU TO THU NIGHT PERIOD RATHER THAN FRI. GIVEN THAT MOISTURE SURGES LIKE THIS OFTEN ARE STRONGER THAN EXPECTED EARLY ON POPS MAY HAVE TO BE TWEAKED FURTHER UP DURING THE THU OR FRI PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 88 60 87 / 20 10 10 20 GALLUP.......................... 52 84 54 80 / 20 10 10 20 GRANTS.......................... 53 85 54 81 / 20 10 10 20 GLENWOOD........................ 55 89 59 86 / 20 20 30 30 CHAMA........................... 45 78 46 75 / 30 10 10 20 LOS ALAMOS...................... 51 82 53 81 / 20 10 10 10 RED RIVER....................... 39 74 38 73 / 30 10 10 20 TAOS............................ 48 84 47 82 / 20 10 10 10 SANTA FE........................ 51 83 53 82 / 20 10 10 10 SANTA FE AIRPORT................ 55 87 56 84 / 20 10 10 10 ESPANOLA........................ 53 89 56 88 / 20 10 10 10 ALBUQUERQUE HEIGHTS............. 64 89 66 86 / 20 10 10 10 ALBUQUERQUE VALLEY.............. 60 91 66 87 / 20 10 10 10 ALBUQUERQUE FOOTHILLS........... 61 88 62 85 / 20 20 20 20 ALBUQUERQUE WEST MESA........... 63 90 64 87 / 20 10 10 10 SOCORRO......................... 62 90 63 89 / 30 10 10 10 SANDIA PARK/CEDAR CREST......... 54 81 54 78 / 20 20 20 20 MORIARTY/ESTANCIA............... 52 86 54 83 / 30 10 10 10 CARRIZOZO....................... 60 90 59 88 / 20 20 20 20 RUIDOSO......................... 52 81 53 82 / 20 30 30 30 RATON........................... 51 88 51 86 / 30 0 0 0 LAS VEGAS....................... 52 84 53 83 / 20 10 10 10 ROY............................. 56 89 58 86 / 30 0 0 0 CLAYTON......................... 61 92 62 91 / 30 0 0 0 SANTA ROSA...................... 58 94 62 93 / 30 0 0 0 TUCUMCARI....................... 64 96 65 97 / 30 0 0 0 FORT SUMNER..................... 63 95 65 95 / 30 0 0 0 CLOVIS.......................... 64 93 65 95 / 30 0 0 0 PORTALES........................ 63 94 65 96 / 30 10 10 10 ROSWELL......................... 66 96 68 97 / 30 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Aug 16, 5:34 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT TUE AUG 16 2005 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 534 AM MDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:17 PM MDT | Flash Flood Warning | ABQ | Lincoln | 88 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.